Change search
ReferencesLink to record
Permanent link

Direct link
On James and Jordan-von Neumann constants and the normal structure coefficient of Banach spaces
Kyushu Institute of Technology.
LuleƄ University of Technology, Department of Engineering Sciences and Mathematics, Mathematical Science.
2001 (English)In: Studia Mathematica, ISSN 0039-3223, E-ISSN 1730-6337, Vol. 144, no 3, 275-295 p.Article in journal (Refereed) Published
Abstract [en]

Some relations between the James (or non-square) constant $J(X)$ and the Jordan-von Neumann constant $C_NJ(X),$ and the normal structure coefficient $N(X)$ of Banach space $X$ are investigated. Relations between $J(X)$ and $J(X^*)$ are given as an answer to a problem of {\it J. Gao} and {\it K.-S. Lau} in [Stud. Math. 99, No. 1, 41-56 (1991; Connections between $C_NJ(X)$ and $J(X)$ are also shown. The normal structure coefficient of a Banach space is estimated by the $C_NJ(X)$-constant, which implies that a Banach space with $C_NJ(X),$-constant less than $\frac{5}{4}$ has the fixed point property.

Place, publisher, year, edition, pages
2001. Vol. 144, no 3, 275-295 p.
Research subject
URN: urn:nbn:se:ltu:diva-9789Local ID: 87813470-a575-11db-9811-000ea68e967bOAI: diva2:982727
Validerad; 2001; 20070112 (kani)Available from: 2016-09-29 Created: 2016-09-29Bibliographically approved

Open Access in DiVA

fulltext(218 kB)4 downloads
File information
File name FULLTEXT01.pdfFile size 218 kBChecksum SHA-512
Type fulltextMimetype application/pdf

Search in DiVA

By author/editor
Maligranda, Lech
By organisation
Mathematical Science
In the same journal
Studia Mathematica

Search outside of DiVA

GoogleGoogle Scholar
Total: 4 downloads
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Total: 3 hits
ReferencesLink to record
Permanent link

Direct link